Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 6, 2022, 5:13 PM CST for Butler County, Ripley County, Missouri. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2022, 5:13 PM CST (23:13 UTC)
- Expired
- Mar 6, 2022, 5:30 PM CST
- In force
- 17 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 5:35 PM CST | TORNADO | 3 Ene Neelyville, MO | VIDEO RELAYED TO THE NATIONAL WEATHER SERVICE FROM EMERGENCY MANAGEMENT OF AN APPARENT TORNADO OVER AN OPEN FIELD EAST OF NEELYVILLE. NO KNOWN DAMAGE AT THIS TIME. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 2:18 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
632
WUUS53 KPAH 062313
SVRPAH
MOC023-181-062330-
/O.NEW.KPAH.SV.W.0013.220306T2313Z-220306T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
513 PM CST Sun Mar 6 2022
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southeastern Ripley County in southeastern Missouri...
Southwestern Butler County in southeastern Missouri...
* Until 530 PM CST.
* At 512 PM CST, a severe thunderstorm was located near Corning,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Naylor around 520 PM CST.
Neelyville around 525 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for southeastern
Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 PM CST for southeastern
Missouri.
&&
LAT...LON 3650 9069 3656 9070 3659 9059 3663 9041
3650 9047
TIME...MOT...LOC 2312Z 233DEG 32KT 3649 9063
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:50 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 6, 2:50 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
250 PM CST Sun Mar 6 2022
.MESOSCALE DISCUSSION...
Issued at 212 PM CST Sun Mar 6 2022
Latest RAP analysis and surface observations depict an increasingly
warm, moist, and unstable airmass south of a warm front that is
analyzed from UNO to CGI to EHR. Convection is beginning to develop
south of the front across northeast AR into northwest TN...while
training thunderstorms continue to develop south of the boundary
across west KY. While current MLCAPE values have risen to around 500-
1000 J/kg in this area, shear remains rather weak. The latest KPAH
VWP data indicates about 30 kts of shear in the lowest 3 km.
However, shear is progged to increase as we go through the next
couple of hours as the low level jet increases. The end result will
be a corridor of unicellular or multicell mode convection from late
afternoon into the evening with the potential for damaging winds, a
few tornadoes and possibly large hail. Additionally, the potential
for training thunderstorms will continue with a flash flood
threat.
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 249 PM CST Sun Mar 6 2022
Severe and hydro threats will continue tonight into Monday morning.
The latest model guidance depicts convection blossoming across the
CWA as the surface warm front begins to lift to the north along with
a robust LLJ. This will promote areas of training convection with a
risk of flash flooding. Latest CAM guidance are really hitting
southeast MO into southwest IL with the potential for 2-3" of rain
tonight, with a broader area of 1-2" along and north of the Ohio
River. Decided to issue a new Flood Watch through 15z Monday to
cover this risk. Across the current Flood Watch in west KY,
confidence is lower that additional widespread rains will occur
after the expiration time of 03z, so decided to let it continue as
is for now. It may be extended later this evening based on radar
and model trends.
The main concern for severe weather areawide will be late tonight
through Monday morning, roughly form 03z to 12z Monday. This will be
in the form of a strongly forced QLCS ahead of a surface cold front.
With a strong LLJ in place to assist in elongating hodographs and
ample 0 to 3 km CAPE, there is a concern for mesovortex development
within this line with a damaging wind and brief spin up tornado
risk. The current SPC enhanced and slight risks across our CWA
covers the risk well. The severe risk will wind down quickly after
12z Monday as the line of convection exits the area. It will turn
much colder with some partial clearing skies in the wake of the
cold front's passage.
&&
.LONG TERM...(Wednesday through Sunday)
Issued at 249 PM CST Sun Mar 6 2022
General high pressure at the surface, under west-southwesterly flow
aloft, will keep us under rain-free conditions through most of the
week, as temps progressively moderate with time.
The only possible exception to this will be the result of shortwave
energy in the flow aloft just to our south Tue night. This impulse
will tend to draw moist air up over the dome of high pressure at the
surface as a weak inverted surface trof impinges on it. Some model
indications were that measurable pcpn, mostly rain, will occur in
the southern Pennyrile region of KY. Other models suggested just
lots of cloudiness and perhaps just an interval of sprinkles there
and a little farther west. The NBM consensus suggested that there
will be at least a slight chance of measurable pcpn roughly along
the OH River and the lower half of southeastern MO, possibly ending
with some snowflakes in the air near daybreak. This was kept in the
forecast, but downplayed slightly. No impacts are anticipated.
The medium range models showed a significant airmass change will
occur early Fri, as much colder Canadian air begins to flow into our
region from the northwest. Moisture return ahead of the arctic front
will not be robust, so despite large scale lifting, there should be
a delay of pcpn until later on Tue. Of course, there are slight
timing differences amongst the models in this time frame. For this
forecast, we will go with Fri afternoon as the time frame of the
highest PoP for mainly rain, though there will be a slight chance of
rain/snow earlier in the northwestern/western tier of counties.
Most model solutions depict a rapid end to the pcpn from west to
east Fri evening. The blast of arctic air will result in a
changeover to snowfall for a least a couple of hours over the
region, except perhaps for westernmost parts of southeastern MO,
before ending mostly by midnight. Less than an inch of snowfall is
forecast at this time for this fast-moving system. The deep freeze
should last at least through the weekend, with lows in the teens and
20s, and highs in the 30s to near 40 on Sat, possibly rebounding
some by the end of the day Sun.
&&
.AVIATION...
Issued at 1117 AM CST Sun Mar 6 2022
Expect continued shower and thunderstorm activity through this
afternoon along and south of a cold front that extends along the
Ohio River. PAH, EVV, and OWB will see the main impacts, but a
vicinity shower is possible around CGI. Cigs will be mainly low
VFR to MVFR, with frequent changes between the two categories.
Widespread shower and thunderstorm activity will develop tonight,
with a line of thunderstorm impacting all terminals in the 06-12z
period Monday morning. Vsbys and cigs will be mainly MVFR to IFR,
but brief periods of lower conditions are possible under heavier
thunderstorms. Winds will become SW and gusty at times tonight as
the front lifts back to the north, then NW behind the cold front
Monday morning.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until 8 PM CST this evening for ILZ075>078-080>094.
Flood Watch from 9 PM CST this evening through Monday morning
for ILZ075>078-080>094.
MO...Flood Watch until 8 PM CST this evening for MOZ076-086-087-100-
107>112-114.
Flood Watch from 9 PM CST this evening through Monday morning
for MOZ076-086-087-100-107>112-114.
IN...Flood Watch until 8 PM CST this evening for INZ081-082-085>088.
Flood Watch from 9 PM CST this evening through Monday morning
for INZ081-082-085>088.
KY...Flood Watch until 8 PM CST this evening for KYZ001>022.
Flood Watch from 9 PM CST this evening through Monday morning
for KYZ004-005-007-010-014-015-018-019.
&&
MESOSCALE...DWS
SHORT TERM...DWS
LONG TERM...DB
AVIATION...DWSHazardous weather outlook, Mar 6, 3:29 PM CST, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 329 PM CST Sun Mar 6 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-072130- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 329 PM CST Sun Mar 6 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A Tornado Watch is in effect until 8 PM tonight for portions of southeast Missouri. A Flood Watch is in effect for portions of west Kentucky until 9 PM tonight and for the rest of the region until 9 AM Monday. Severe thunderstorms will move through the region late tonight. Damaging winds and a few brief tornadoes will be the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Flood Watch is in effect until 9 AM Monday for southeast Missouri, southern Illinois, southwest Indiana, and northwest Kentucky. Snowfall is possible Friday and Friday night, accompanied by significantly colder temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested across southeast Missouri. Spotters are encouraged to relay reports of tornadoes, wind damage, and hail to the National Weather Service in Paducah. DWS/DB
In the hours before
Special weather statement, Mar 6, 4:00 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
400 PM CST Sun Mar 6 2022
ILZ085-062230-
Williamson IL-
400 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of Williamson County
through 430 PM CST...
At 359 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Goreville, or 8 miles south of Carterville, moving
northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lake Of Egypt Area around 405 PM CST.
Crainville and Energy around 410 PM CST.
Marion around 415 PM CST.
Other locations in the path of this storm include Johnston City and
Pittsburg.
This includes the following highways...
Interstate 24 in Illinois near Mile Marker 1.
Interstate 57 in Illinois between Mile Markers 44 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 8871 3760 8915 3776 8915 3787 8873
3786 8871
TIME...MOT...LOC 2159Z 232DEG 38KT 3764 8906
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, Mar 6, 4:17 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
417 PM CST Sun Mar 6 2022
MOZ108-109-062245-
Butler MO-Ripley MO-
417 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of Ripley and western
Butler Counties through 445 PM CST...
At 417 PM CST, Doppler radar was tracking a strong thunderstorm near
Doniphan, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Doniphan around 420 PM CST.
Oxly around 425 PM CST.
Budapest and Fairdealing around 435 PM CST.
Other locations in the path of this storm include Milltown, Poplar
Bluff and Hendrickson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for southeastern
Missouri.
&&
LAT...LON 3682 9112 3681 9066 3688 9066 3689 9067
3692 9068 3693 9038 3650 9036 3650 9113
TIME...MOT...LOC 2217Z 232DEG 49KT 3659 9090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, Mar 6, 4:39 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
439 PM CST Sun Mar 6 2022
MOZ109-110-062300-
Butler MO-Stoddard MO-
439 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of southwestern
Stoddard and southeastern Butler Counties through 500 PM CST...
At 439 PM CST, Doppler radar was tracking a strong thunderstorm near
Qulin, or 7 miles northwest of Chalk Bluff Natural Area, moving
northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Stoddard and southeastern Butler Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for southeastern
Missouri.
&&
LAT...LON 3675 9037 3681 9001 3663 9005 3663 9015
3662 9016 3661 9016 3660 9018 3655 9018
3654 9021 3653 9021 3652 9022 3650 9022
3650 9036
TIME...MOT...LOC 2239Z 242DEG 46KT 3656 9032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, Mar 6, 4:51 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Paducah KY
451 PM CST Sun Mar 6 2022
MOZ100-109-062315-
Butler MO-Wayne MO-
451 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of southwestern Wayne
and northern Butler Counties through 515 PM CST...
At 451 PM CST, Doppler radar was tracking a strong thunderstorm over
Hendrickson, or 9 miles northwest of Poplar Bluff, moving northeast
at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lake Wappapello State Park around 505 PM CST.
Wappapello and Shook around 510 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for southeastern
Missouri.
&&
LAT...LON 3699 9071 3706 9030 3692 9025 3692 9026
3690 9025 3688 9026 3686 9023 3685 9023
3681 9066 3688 9066 3689 9068 3693 9068
3693 9070 3697 9070 3697 9072
TIME...MOT...LOC 2251Z 243DEG 40KT 3689 9050
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, Mar 6, 5:01 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
501 PM CST Sun Mar 6 2022
MOZ108-109-062315-
Butler MO-Ripley MO-
501 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of northeastern Ripley
and central Butler Counties through 515 PM CST...
At 501 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairdealing, or 10 miles southwest of Poplar Bluff, moving northeast
at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Harviell around 505 PM CST.
Poplar Bluff around 510 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for southeastern
Missouri.
&&
LAT...LON 3655 9065 3681 9069 3684 9034 3660 9031
TIME...MOT...LOC 2301Z 243DEG 40KT 3665 9056
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, Mar 6, 5:04 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
504 PM CST Sun Mar 6 2022
MOZ109-110-062330-
Butler MO-Stoddard MO-
504 PM CST Sun Mar 6 2022
...A strong thunderstorm will impact portions of southern Stoddard
and northeastern Butler Counties through 530 PM CST...
At 503 PM CST, Doppler radar was tracking a strong thunderstorm over
Dudley, or 8 miles west of Dexter, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Dexter around 510 PM CST.
Bloomfield and Essex around 520 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for southeastern
Missouri.
&&
LAT...LON 3663 9032 3684 9035 3691 8981 3663 8980
TIME...MOT...LOC 2303Z 243DEG 40KT 3677 9011
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:23 PM CST | Flood Watch | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 34 hr |
| Mar 6, 2:39 PM CST | Special Weather Statement | PAH | Bollinger, Wayne | 36 min |
| Mar 6, 2:41 PM CST | Special Weather Statement | PAH | Carter, Ripley | 19 min |
| Mar 6, 3:23 PM CST | Special Weather Statement | PAH | Carter | 22 min |
| Mar 6, 3:43 PM CST | Special Weather Statement | PAH | Ripley | 32 min |
| Mar 6, 3:46 PM CST | Special Weather Statement | PAH | Wayne | 14 min |
| Mar 6, 4:17 PM CST | Special Weather Statement | PAH | Butler, Ripley | 28 min |
| Mar 6, 4:39 PM CST | Special Weather Statement | PAH | Butler | 21 min |
| Mar 6, 4:51 PM CST | Special Weather Statement | PAH | Wayne | 24 min |
| Mar 6, 5:01 PM CST | Special Weather Statement | PAH | Butler | 14 min |
| Mar 6, 5:04 PM CST | Special Weather Statement | PAH | Stoddard | 26 min |
| Mar 6, 5:22 PM CST | Flash Flood Warning | PAH | Butler, Stoddard | 3 hr |
| Mar 6, 5:23 PM CST | Special Weather Statement | PAH | Butler | 22 min |
| Mar 6, 5:32 PM CST | Special Weather Statement | PAH | Butler | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.